MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA WIRE REINFORCED PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA WIRE REINFORCED PEDIATRIC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60P055
Medical Device Problem Codes Structural Problem (2506); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.E2 - incorrect due to system limitations.Initial reporter is strategic purchasing and product manager.H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was stated that a "wire was coming out of both the one and the other cannula".The event date, lot number and patient involvement are unknown.No harm has been reported.The product will be available for investigation after the distributor will receive it.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 3/11/2024.B5, d4, d5, h3, h4, h6.Health effects and evaluation codes: updated.Two device samples were received in used condition, in a plastic bag.During visual inspection it was identify a broken cuff, no exposed wire was identified in the samples.The failure mode of ¿guidewire problem¿ was not confirmed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken since the reported failure was not confirmed.
 
Event or Problem Description
Additional information was received via email clarifying that there are two products that need to be investigated.The event occurred after preparation with the vaporizer.The operator of the device was a care giver.There was patient involvement, and no patient harm/adverse event was reported.No medical intervention was required.The event date is unknown.No further information is available.
 
Additional Manufacturer Narrative
H2) correction: h3, h6: two device samples were received in used condition, in a plastic bag.However, both samples returned were part number 67p055 which is different from the reported and correct part number that the customer provided which was 60p055.Additionally, the exposed wire for 60p055 is cuffless, and the item number from the returned samples received for investigation was 67p055 which is a cuff device.When additional information becomes available if the correct samples are still available then a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56.

Brand Name
BIVONA WIRE REINFORCED PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18530084
Report Number9617604-2024-00058
Device Sequence Number7587836
Product Code BTO
UDI-Device Identifier15021312005783
UDI-Public(01)15021312005783(17)280222(10)4374483
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60P055
Device Lot Number4374483
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer03/12/2024
02/26/2025
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date04/09/2024
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown